# SDR 2020FA0000048

- Difficulty date: March 18, 2019
- Submitted: January 15, 2020
- Operation: General aviation
- Aircraft: N3663H
- Make and model: Mooney M20K
- Aircraft serial: 250441
- System (JASC): 5230 · Cargo/Baggage Doors
- Part: Door
- Part number: 350090511
- Condition: Destroyed
- Location: Aft Cargo
- Part time: 3,228 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE BAGGAGE DOOR WAS LATCHED PRIOR TO FLIGHT. AFTER TAKEOFF AT ABOUT 500 FEET AGL THE BAGGAGE DOOR BLEW OPEN AND SUSTAINED SUBSTANTIAL DAMAGE.  THE PILOT LANDED WITHOUT FURTHER INCIDENT.  UPON LANDING AN A&P INSPECTED THE LATCH AND OBSERVED IT WAS STILL IN THE LATCHED POSITION AND HE WAS UNABLE TO DETERMINE HOW THE DOOR COULD POSSIBLE COME OPEN IN THAT CONFIGURATION.  THE LOCAL FSDO INSPECTOR ALSO CAME TO INSPECT THE LATCH AND DETERMINED THAT THE LATCH WAS IN GOOD WORKING ORDER AND THAT AN AD REGARDING THE LATCH HAD BEEN DONE PREVIOUSLY AND IN COMPLIANCE.  THERE WERE SEVERAL REPORTS IN THE OWNERS FORUMS OF THE SAME PROBLEM REGARDING THE BAGGAGE DOOR POPPING OPEN IN FLIGHT.
